question-icon

Suggest treatment for anxiety, lightheadedness and heart palpitations

default
Posted on Fri, 2 Jan 2015
Question: I am having heart palpitations, anxiety and light headedness. yesterday same with added nausea. history of anxiety - paxil and xanax for 15y. history of heart palps - toprol for 2y. calling my gp at 8am. is that sufficient or do my symptoms warrant immediate attn?
doctor
Answered by Dr. Michelle Gibson James (25 minutes later)
Brief Answer:
if not more severe than usual can wait for GP

Detailed Answer:
HI, thanks for using healthcare magic

You can call your GP this am since there is a previous history and you are currently on medication for palpitations, unless the current palpitations are much more severe that normal.

If it was new onset of symptoms then it would warrant immediate treatment.

The heart palpitations are the most worrisome of the symptoms present (in terms of possible risk of complications) , they may be related to the anxiety, in which case there may be no immediate change in the heart medication.

Heart palpitations can cause lightheadedness if there is temporary disturbance of blood supply to the brain.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16810 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for anxiety, lightheadedness and heart palpitations

Brief Answer: if not more severe than usual can wait for GP Detailed Answer: HI, thanks for using healthcare magic You can call your GP this am since there is a previous history and you are currently on medication for palpitations, unless the current palpitations are much more severe that normal. If it was new onset of symptoms then it would warrant immediate treatment. The heart palpitations are the most worrisome of the symptoms present (in terms of possible risk of complications) , they may be related to the anxiety, in which case there may be no immediate change in the heart medication. Heart palpitations can cause lightheadedness if there is temporary disturbance of blood supply to the brain. I hope this helps, feel free to ask any other questions